Hail, Rolette
- When
- August 15, 5:45 PM CST
- Where
- Rolette County, 5 mi N of Mylo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.700, -99.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 15, 2:15 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT SUN AUG 15 2004 .SHORT TERM...THE FOREMOST CHALLENGE FOR THIS FORECAST RELEASE ...THAT BEING THE CHANCE OF THUNDER THROUGH EARLY TONIGHT...COMES COURTESY OF THE POTENT S/W TROUGH NOW MIGRATING INTO THE STATE FROM THE SOUTHERN CANADIAN PROVINCES. SHORT TERM NUMERICAL OUTPUT IS ON MUCH THE SAME PAGE...BUT THE GFS INITIALIZED SLIGHTLY BETTER THAN THE ETA AT 12Z AND WILL BE GIVEN A BIT OF A NOD TODAY. AS OF EARLY AFTERNOON...A WEAK PREFRONTAL TROUGH IS SITUATED ALONG A DVL-BIS-RAP LINE...WITH WEAK LOW LEVEL THETA-E ADVECTION ONGOING AHEAD OF THIS FEATURE...A PROCESS ALLOWING FOR MID/UPPER 50S TDS TO SPREAD INTO SC/SE ND. AS STEEPENING MID LVL LAPSE RATES OVERSPREAD THIS AIRMASS...MLCAPE VALUES ARE EXPECTED TO REACH BTWN 600 AND 1100 J/KG IN OUR SE FA...FROM JMS TO ASHLEY...AFTER 21Z. THE INCREASING ASCENT RESULTING FROM THE POTENT VORTICITY MAXIMUM THAT HAS ITS EYES SET ON THE AREA BY THIS TIME...ALONG WITH WEAK LOW LEVEL CONVERGENCE ALONG THE TROUGH...MAY BE ENOUGH TO REMOVE THE REMAINING CINH THAT LAPS AND ETA FORECAST SOUNDINGS SUGGEST NOW EXISTS...WHICH WOULD ALLOW FOR SFC BASED TSTMS TO INITIATE ALONG THE AFOREMENTIONED INSTABILITY AXIS. GIVEN THE EXPECTATION OF THE GREATER LOW LEVEL THETA-E AND LLJ BEING TO OUR SE...THE THREAT OF SFC BASED STORMS IN OUR FA IS CONDITIONAL...IF THAT. STILL...IF STORMS ARE ABLE TO GET GOING...INCREASING MID LEVEL WINDS/I.E. 35KT AT H5... COMBINED WITH FAVORABLY LOW FREEZING LEVELS...SUGGESTS ANY SUCH UPDRAFTS WILL BE CAPABLE OF HAIL PRODUCTION INTO EARLY EVENING. ONCE THE COLD FRONT ALONG THE CANADIAN BORDER THIS AFTERNOON PRESSES THRU THE AREA...WE WILL BE LEFT WITH SOMEWHAT COOLER LOW LEVEL THERMAL PROFILES DURING THE DAY MONDAY...SOMETHING REFLECTED BY MOS OUTPUT AND OUR FORECAST. WATER VAPOR LOOPS SUGGEST A WEAK S/W WILL BE ON TAP FOR CENTRAL AND EASTERN ND BY 18Z...WHICH COMBINED WITH RESIDUAL MOISTURE BASED AROUND H85 IN THE WAKE OF TODAYS WAVE MEANS THAT DIURNAL CU IS ON TAP. THIS IS SOMETHING POINTED OUT BY BOTH THE ETA CU RULES AND TQ INDEX...WHICH APPROACHES 20 DURING THIS TIMEFRAME...BUT A CAP BASED AROUND H7 SHOULD KEEP ANY SHOWERS AT BAY. DRY LOW LEVEL WESTERLY FLOW AHEAD OF THE FROPA STILL ON TAP FOR EARLY WED WILL PROMOTE DECENT BOUNDARY LAYER MIXING TUESDAY...WITH H85 TEMPS FROM 18 TO 22 C LIKELY BEING PUT TO SOME USE. THUS WE ARE HINGING ON TEMPS ALONG THE LINES OF THE MET AND MAV GUIDANCE...AND NOT THE FWC...WHICH IS MUCH COOLER. FORECAST SOUNDINGS FROM THE ETA AND GFS CONCUR. AND FINALLY...THERE REMAINS SOME POTENTIAL FOR PRECIP WITH THE WED FROPA...BUT THIS WILL BE SLIGHT GIVEN THE LACK OF INSTABILITY RESULTING FROM THE DRY AIRMASS. .LONG TERM...THE HUDSON BAY LOW WILL REMAIN A DOMINANT FEATURE IN THE NOAM WX PATTERN INTO THE EXTENDED RANGE...KEEPING A NW FLOW ALOFT ACROSS THE AREA AND TEMPS BASICALLY BELOW NORMAL. THE 12Z GUIDANCE PORTENDS MUCH THE SAME AS ITS PREDECESSORS...SO CHANGES IN THE FCST WILL BE MINIMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHULTZ/HW/TWH
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 515 AM CDT SUN AUG 15 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161014- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 515 AM CDT SUN AUG 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE THAT SOME OF THE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING COULD REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER CENTRAL NORTH DAKOTA. VINING
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418068.